Texas, 2005

Flash Flood in Texas, July 5, 2005

July 5, 2005 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 4, 7:53 PM CST, 7 hours 27 minutes earlier.

Area forecast discussion, Jul 4, 7:53 PM CST, 7 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 PM CDT MON JUL 4 2005

.UPDATE...

ASIDE FROM THE PREVIOUS UPDATE TO ADD THE SEVERE THUNDERSTORM WATCH
602...NO FURTHER UPDATE IS EXPECTED THIS MID EVENING.

&&

.PREV DISCUSSION... (ISSUED 230 PM CDT MON JUL 4 2005)

DISCUSSION...
PRETTY QUIET ATTM ACROSS THE REGION BUT SEVERAL PARAMETERS SHOULD MAKE
FOR A RATHER BUSY NIGHT ACROSS THE REGION. COMPLEX OVER OKLAHOMA LATE
LAST NIGHT AND EARLY THIS MORNING HAS WEAKENED CONSIDERABLY DURING THE
DAY. OUTFLOW BOUNDARY WHICH HAD PUSHED THROUGH OUR NORTHWEST COUNTIES
HAS BECOME RATHER DIFFUSE OR HAS EVEN BEGUN TO MOVE BACK NORTHWARD ACROSS
NORTH TEXAS. FEEL LIKE THE MAIN PLAYER OVERNIGHT WILL BE ALONG A COLD
FRONT WHICH AS OF 19Z EXTENDS ACROSS CENTRAL OK INTO NW AR. THIS FRONT
CONTINUES TO MOVE SOUTH AND SHOULD BE ALONG OR JUST SOUTH OF THE MIDDLE
RED RIVER VALLEY AFTER SUNSET TONIGHT. PROGS SHOWING DECENT LOW LEVEL
JET DEVELOPING ONCE AGAIN TONIGHT...WHICH SHOULD CAUSE FOR DEVELOPMENT
ALONG THIS FRONTAL BOUNDARY THIS EVENING AND CONTINUING THROUGH THE
OVERNIGHT HOURS. HAVE ADDED LOCALLY HEAVY RAIN AND SEVERE WORDING ALONG
AND NORTH OF THE I-30 CORRIDOR FOR TONIGHT TO ACCOUNT FOR THIS.
PROPAGATION OF THESE STORMS SHOULD BE SOUTHEAST THUS...HAVE RAISED
POPS ACROSS MUCH OF NORTHEAST TEXAS AND EXTREME NORTHWEST LOUISIANA
BUT FEEL LIKE THIS WILL BE LATE...MAINLY AFTER MIDNIGHT.

ASSUMING CONVECTION DOES DEVELOP OVERNIGHT...SHOULD SEE THESE STORMS
WEAKENING DURING THE MORNING HOURS TUESDAY AND THEN ANY LEFT OVER
BOUNDARIES WILL BE FOCUSING MECHANISMS FOR ADDITION THUNDERSTORMS
AIDED BY AFTERNOON HEATING.

DEBATE IS STILL ONGOING ON WHAT...IF ANY...AFFECTS TD3 WILL HAVE ON OUR
WEATHER BY MIDWEEK. CONSENSUS IS FOR A FURTHER EAST PROGRESSION OF THE
SYSTEM...WHICH DOES NOT BODE WELL FOR US RECEIVING ANY RAINFALL FROM THE
SYSTEM...EXCEPT PERHAPS OUR EXTREME SOUTHEAST PARISHES. HAVE KEPT
THE WED-FRI TIME FRAME UNCHANGED...BASICALLY FCSTNG CHANCE POPS DUE TO
THE UNCERTAINTY OF THIS SYSTEMS EVOLUTION AND MOVEMENT.

PRELIMS TO FOLLOW...13.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

17
Hazardous weather outlook, Jul 4, 11:00 AM CST, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUL 4 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A VERY UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE ACROSS THE FOUR STATE
REGION THIS AFTERNOON THROUGH TONIGHT. A WEAK BOUNDARY WHICH HAS SET
UP ACROSS NORTHEAST TEXAS AND SOUTHWEST ARKANSAS WILL SERVE AS A FOCUS
FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. HAIL
AND DESTRUCTIVE WINDS WILL BE THE PRIMARY THREAT WITH THESE
THUNDERSTORMS THROUGH THE EVENING HOURS. LATE TONIGHT...A WEAK COLD
FRONT WILL MOVE SOUTH OUT OF CENTRAL OKLAHOMA AND WILL SERVE ONCE
AGAIN AS A FOCUS FOR ADDITIONAL THUNDERSTORM ACTIVITY ALONG AND NEAR
THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS. THESE STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL AMOUNTS...LARGE HAIL AND DAMAGING WIND GUSTS AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR MUCH OF THIS COMING
WEEK WITH A FRONTAL SYSTEM MOVING IN FROM THE NORTH...A FAVORABLE
FLOW ALOFT PATTERN THAT SUPPORTS THUNDERSTORM DEVELOPMENT
REMAINING IN PLACE...AND A TROPICAL SYSTEM MOVING NORTH
TOWARD AND INTO THE REGION AROUND MID AND LATE WEEK.
SOME OF THE THUNDERSTORMS WILL BECOME SEVERE PRODUCING HIGH AND
DAMAGING WIND GUSTS...ISOLATED LARGE HAIL...AND LOCALLY HEAVY
RAINFALL DUE TO SLOW MOVEMENTS AND ABUNDANT MOISTURE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

The radar

The Shreveport radar (KSHV), 153 km away, was scanning. The volume nearest the first event began at 09:20 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Franklin

When
July 5, 3:20 AM CST to 4:45 AM CST
Where
Franklin County, Mt Vernon
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
33.183, -95.233

Numerous city streets were flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481912.